MAUDE Adverse Event Report: COOK INC FLEXI-PET ADJUSTABLE HANDLE SET; MQH ASSISTED REPRODUCTION MICROTOOLS

COOK INC FLEXI-PET ADJUSTABLE HANDLE SET; MQH ASSISTED REPRODUCTION MICROTOOLS
Catalog Number K-MPH-1000
Medical Device Problem Codes Device Contamination with Chemical or Other Material (2944); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 08/08/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
The user facility reported after receiving the flexi-pet adjustable handle set, it was observed to have the same flaws that were found in the previous one that this product was a replacement for.As reported, there is also "oil" in the front part of this product.These issues were discovered prior to patient contact.There was no patient involvement with this issue.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: the flexi-pet adjustable handle set was not returned for an evaluation.Photographs were provided for review.Without the complaint device, a physical investigation was not able to be completed.A document based investigation including review of provided photographs, complaint history, the device history record, instructions for use, and specifications was conducted.A review of the device history record found no other non-conformances associated with the complaint device lot number 7481821.A review of complaint history revealed there have been two additional complaints received for this complaint device lot number.One of the additional complaints is associated with this complaint.This associated complaint is for the same failure mode and was received from the same user facility.Based on the investigation evaluation, there is no indication that a design or process related failure mode contributed to this event.Current controls for manufacturing are in place to assure functionality and device integrity prior to shipping.Review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.Without the actual device, a root cause for the reported issue (some ¿oil¿ in the front part of product) cannot be determined.Per the quality engineering risk assessment, no further action is required.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.

Brand Name
FLEXI-PET ADJUSTABLE HANDLE SET
Common Device Name
MQH ASSISTED REPRODUCTION MICROTOOLS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6787479
Report Number1820334-2017-02301
Device Sequence Number150243
Product Code MQH
UDI-Device Identifier00827002186743
UDI-Public(01)00827002186743(17)211201(10)7481821
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K983596
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue NumberK-MPH-1000
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/09/2017
Supplement Date Received by Manufacturer02/14/2018
Initial Report FDA Received Date08/11/2017
Supplement Report FDA Received Date03/06/2018
Patient Sequence Number1